Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Frustrasted
    avatar
    mommieof20102 posted:
    My son is 9 and was dx'ed at 4 with ADHD, he's been all kinds of meds since then nothing lasted long enough, I just wanted to pull my hair out. A couple of months ago we found out that he was also Dx'ed with bipolar, his meds were changed again, he went from 54mg of Concerta and 30 mg of Abilify 15 in the am 15 in the pm,But he was changed to 30mg of Abilify only at night, seen such a big difference for the good, but after a couple of weeks his grades started to go down he was hyper, could finsh school work, forgetting to bring homework home, no focus at all, not concertration, they added the Concerta back and he's having meltdowns again, school still isn't better, moody, mouthy.
    I'm just so frustrated and i hate seeing him like this. I don't even know what to do anymore or what meds might help him be better..
    He also goes to behavioral counsoling, he has a lot of issues..
    He was Dx'ed with EBD" emotional behavioral disorder" he also has global delays...
    I just need help and to vent
    Reply
     
    avatar
    momuv4girls responded:
    Hi Mom,

    You need some help and guidance here.........

    Have you read THE BIPOLAR CHILD book yet ?? I highly recommend it if you have not read it.

    I suggest you checking out the online support group
    BPKIDS.ORG.
    It is full of great information and guidance that you are needing right now.

    For a person with a 'mood disorder', stimulant medications are a "no-no" until their mood is stable (even then they can cause havoc) - - so a well versed child psychiatrist is in order. Your son needs a Dr. who will listen to you and knows about mood disorders.

    I would call his Dr. today and tell him what is going on - - living this way is torture, and you both need some relief.
    My best guess is the Concerta needs to go away until the mood situation is stable and your boy feels better.

    I'm sorry for your difficult time right now - I know how awful this can be. Hang in there, and write back anytime for help and/or support!

    -Kathleen
     
    avatar
    TCMG responded:
    It sounds like the medications and/or the combinations of medicicines are not helpful.

    If you do think you might want to try an approach that doesn't include medication, then please be aware that you could find support and help. Dr. Peter Breggin has authored publications that would be helpful.

    There are parents who were outraged when medications were not the answer for them. They found other strategies. They can be found at http://www.ablechild.net/forum/

    Oh and here is the main website
    http://www.ablechild.net/

    There is a doctor who has focused on getting to the root cause of the very real issues. I've never dealt with her, but here is her website
    http://www.blockcenter.com/

    We did find a way to solve our problems and the answers for us were not found in medication. Maybe, just maybe you might also have the same luck we did.

    It is clear that you must focus on finding solutions for the very real problems you have. I hope the highest hopes for you. Just keep reading. Read everything you can. Become fully informed. All will be well.
    Take care
    TCMG


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    Teaching Your Child to Swallow a PillExpert
    Many children (and adults) have difficulty swallowing pills. This often becomes critical as many long-acting medications can not be ... More
    Was this Helpful?
    10 of 11 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.